Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 1, NWS Kansas City, MO

February 9, 20137 counties in Kansas; 29 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Feb 9, 2013, 3:07 PM CST for 7 counties in Kansas; 29 counties in Missouri. It took effect at Feb 10, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 3:07 PM CST (21:07 UTC)
In effect from
Feb 10, 2013, 11:00 AM CST
Expired
Feb 10, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Kansas City, MO
All 36 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS73 KEAX 092107
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CST SAT FEB 9 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.WINDY CONDITIONS WILL DEVELOP ON SUNDAY MORNING AS A DEEP SURFACE
LOW PRESSURE SYSTEM PASSES TO THE NORTH. WEST SOUTHWEST WINDS WITH
SUSTAINED SPEEDS UP TO 30 MPH AND OCCASIONAL GUSTS IN EXCESS OF 45
MPH ARE LIKELY FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.
WIND GUSTS SHOULD DROP OFF SLIGHTLY AFTER SUNSET...ALTHOUGH SUSTAINED
SPEEDS COULD REMAIN BETWEEN 20 TO 25 MPH UNTIL AFTER MIDNIGHT.

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>025-028>033-
037>040-043>046-053-054-101030-
/O.NEW.KEAX.WI.Y.0001.130210T1700Z-130211T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
ALBANY...STANBERRY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
307 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
CST SUNDAY. 

* TIMING...11 AM TO 6 PM SUNDAY.

* WINDS...WEST SOUTHWEST WINDS OF 25 TO 30 MPH AND OCCASIONAL GUSTS
  IN EXCESS OF 45 MPH ARE EXPECTED SATURDAY AFTERNOON.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH TO SOUTH ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
4 follow-up statements
992 
WWUS73 KEAX 092133
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CST SAT FEB 9 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.WINDY CONDITIONS WILL DEVELOP ON SUNDAY MORNING AS A DEEP
SURFACE LOW PRESSURE SYSTEM PASSES TO THE NORTH. WEST SOUTHWEST
WINDS WITH SUSTAINED SPEEDS UP TO 30 MPH AND OCCASIONAL GUSTS IN
EXCESS OF 45 MPH ARE LIKELY FROM LATE SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING. WIND GUSTS SHOULD DROP OFF SLIGHTLY AFTER
SUNSET...ALTHOUGH SUSTAINED SPEEDS COULD REMAIN BETWEEN 20 TO
25 MPH UNTIL AFTER MIDNIGHT.

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>025-028>033-
037>040-043>046-053-054-101030-
/O.CON.KEAX.WI.Y.0001.130210T1700Z-130211T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
ALBANY...STANBERRY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
333 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY. 

* TIMING...11 AM TO 6 PM SUNDAY.

* WINDS...WEST SOUTHWEST WINDS OF 25 TO 30 MPH AND OCCASIONAL 
  GUSTS IN EXCESS OF 45 MPH ARE EXPECTED SUNDAY AFTERNOON. 

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH TO 
  SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
058 
WWUS73 KEAX 100831
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CST SUN FEB 10 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AS A DEEP SURFACE LOW
PRESSURE SYSTEM PASSES TO THE NORTH. WEST SOUTHWEST WINDS WITH
SUSTAINED SPEEDS UP TO 30 MPH AND OCCASIONAL GUSTS IN EXCESS OF 45
MPH ARE LIKELY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. WIND
GUSTS SHOULD DROP OFF SLIGHTLY AFTER SUNSET...ALTHOUGH SUSTAINED
SPEEDS COULD REMAIN BETWEEN 20 TO 25 MPH UNTIL AFTER MIDNIGHT.

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>025-028>033-
037>040-043>046-053-054-102200-
/O.CON.KEAX.WI.Y.0001.130210T1700Z-130211T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
ALBANY...STANBERRY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
231 AM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...11 AM TO 6 PM TODAY.

* WINDS...WEST SOUTHWEST WINDS OF 25 TO 30 MPH AND OCCASIONAL GUSTS
  IN EXCESS OF 45 MPH ARE EXPECTED THIS AFTERNOON.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH TO 
  SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
591 
WWUS73 KEAX 101704
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 AM CST SUN FEB 10 2013

...STRONG WINDS EXPECTED ON SUNDAY...

.WINDY CONDITIONS WILL CONTINUE TODAY AS A DEEP SURFACE LOW PRESSURE
SYSTEM PASSES TO THE NORTH. WEST SOUTHWEST WINDS WITH SUSTAINED
SPEEDS UP TO 35 MPH AND OCCASIONAL GUSTS IN EXCESS OF 45 MPH ARE
LIKELY THROUGH EARLY THIS EVENING. WIND GUSTS SHOULD DROP OFF
SLIGHTLY AFTER SUNSET... ALTHOUGH SUSTAINED SPEEDS COULD REMAIN
BETWEEN 20 TO 25 MPH UNTIL AFTER MIDNIGHT.

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>025-028>033-
037>040-043>046-053-054-110000-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-130211T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
ALBANY...STANBERRY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
1104 AM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THROUGH 6 PM TODAY.

* WINDS...WEST SOUTHWEST WINDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS
  IN EXCESS OF 45 MPH ARE EXPECTED THROUGH EARLY EVENING.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH TO SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
049 
WWUS73 KEAX 110003
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CST SUN FEB 10 2013


KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>025-028>033-
037>040-043>046-053-054-110115-
/O.EXP.KEAX.WI.Y.0001.000000T0000Z-130211T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
ALBANY...STANBERRY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
603 PM CST SUN FEB 10 2013

...WIND ADVISORY HAS EXPIRED...

GUSTY WESTERLY WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING AND
OVERNIGHT HOURS AND ARE NO LONGER EXPECTED TO MEET OR EXCEED WIND
ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS EXPIRED.

$$

BLAIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 9, 11:30 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 9, 11:30 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 AM CST Sat Feb 9 2013

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Short Term (Today through Monday)...

The main concern in the short term will deal with a storm system
that will produce showers and thunderstorms tonight into the day
Sunday. This storm, in the form of a deep upper level trough, is
evident this morning on water vapor imagery across the southwestern
CONUS. This system will pull out into the Central Plains tonight.
However, out ahead of this system this afternoon strong southerly
flow will help warm temperatures however, copious cloud cover will
temper highs somewhat. Highs will be in the mid 40s to mid 50s. The
other result of strong southerly flow today will be an increase in
moisture across the area. The best moisture however will remain well
south of the area. This afternoon strong lee cyclogenesis will be
ongoing across eastern Colorado. A surface low will develop and pull
out in the Central Plains tonight with a cold front extending
southward into the southern Plains. A warm front will extend from
the Red River Valley into the Ozarks. It is south of this warm front
where the best moisture and instability will reside and severe
weather will be possible. Across our area...tonight a 65-70kt 850mb
jet will develop across the southern Plains and will override the
warm front and spread elevated convection into the CWA. Despite off
the charts shear, moisture is modest and instability is limited so
severe weather is unlikely. However, an elevated storm producing
small hail will be possible tonight. By Sunday morning an upper
level low and the surface low become nearly stacked across southern
Nebraska. A cold front will extend south from the low across central
Kansas. This front will move quickly across the CWA on the day
Sunday with continued chances for showers and thunderstorms with
strong winds possible with stronger storms. The cold front will move
east of the area by late Sunday afternoon with showers and
thunderstorms coming to an end. Highs Sunday out ahead of the cold
front will be in the lower 50s to the lower 60s. With a lack of cold
air behind the front and mostly sunny skies on Monday highs will
remain slightly above average in the upper 30s to upper 40s.

73

Medium Range (Tuesday through Saturday)...

Trends through the later half of the forecast will see warming
temperatures through Thursday, but that will come to an end by
Friday as a cold front sweeps into the region.

Tuesday's arrival will see a shortwave transiting the Southern
Plains as the dominate storm track will still be focused across the
southern reaches of the United States, keeping any potential
precipitation well away from our section of Kansas or Missouri.
Shortwave ridging will follow behind the trough Tuesday night
through Thursday, allowing daytime temperatures to moderate back
into the 40s, and maybe even 50s, Wednesday and Thursday while the
region remains void of any precipitation. Confidence in the forecast
through theses periods is fairly decent given the broad consensus
between the mid-range models. However, confidence falls off quickly
going through Friday and Saturday owing to the amplification of a
trough across the Plains States late in the work week.

For Friday and Saturday, the amplifying pattern will allow a decent
surge of cold air to shift south into the Central Plains following a
cold front that will have moved through Thursday. Timing of the cold
front is still a bit nebulous, as it could arrive Thursday afternoon
instead of Thursday night, but what is not nebulous is the colder
temperatures that will follow. Expect reading to go back to ranging
below normal through the weekend as a 1030mb high slides across the
region. Precipitation chances in these outer periods is not nearly
as clear as models continue to disagree on the available moisture,
among other things. With little consensus on precipitation timing or
location, have opted to continue to go with slight chance POPs in
the outer periods.

Cutter

&&

.AVIATION...

For the 18z TAFs... VFR conditions are expected to continue through
the daylight hours. By 03-04z, isolated showers and thunderstorms
could begin popping up in eastern Kansas and far western Missouri,
but the coverage of any precipitation will be low. More widespread
convection is expected after 06z, and will lift northeast during the
night. The most likely timeframe for heavier precipitation and
thunder at all TAF sites will be between 07-11z. Most thunderstorms
will exit the region between 12z-14z Saturday, with some lingering
showers and IFR ceilings possible for a few hours after convection
departs. Dry air should wedge into the region by late morning on
Saturday, ending any lingering precipitation and scattering out
ceilings. Winds will increase overnight and shift gradually to the
southwest.

Laflin

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Feb 9, 1:08 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CST SAT FEB 9 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
108 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM ARE EXPECTED ACROSS THE AREA LATE THIS EVENING THROUGH
TONIGHT. THE THREAT FOR SEVERE STORMS IS LOW...HOWEVER A FEW STRONGER
STORMS MAY PRODUCE SMALL HAIL OR WIND GUSTS IN EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE INTO LATE SUNDAY
MORNING ACROSS THE AREA. THE SEVERE POTENTIAL IS LOW.

WINDY CONDITIONS WILL DEVELOP BY LATE SUNDAY MORNING AND CONTINUE
THROUGH EARLY EVENING. SUSTAINED SPEEDS OF UP TO 30 MPH WITH GUSTS
OVER 40 MPH CAN BE EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 36.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LAFLIN

Nearby

Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.